MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract extraction with intraocular lens (iol) implant procedure, the posterior capsule ruptured upon delivery of the iol.The iol was exchanged for a different model iol.The patient recovered with no harm reported.
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned positioned incorrectly in the lens case.Blood and solution was dried on the lens.No lens damage observed.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge, handpiece, and a non-qualified viscoelastic.The root cause for the reported event could not be determined.A lens malfunction has not been indicated or information provided that the lens was the cause of the event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11958149
Report Number1119421-2021-01167
Device Sequence Number3565951
Product Code HQL
UDI-Device Identifier00380655095171
UDI-Public00380655095171
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.230
Device Lot Number12675585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer09/25/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age72 YR